Alert archive / New Jersey / Gale Watches in 2015

Gale Watch 14, NWS Philadelphia/Mount Holly

October 27, 2015

NWS Philadelphia/Mount Holly issued this gale watch at Oct 27, 2015, 4:21 AM EDT. It took effect at Oct 28, 2015, 6:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 27, 2015, 4:21 AM EDT (08:21 UTC)
In effect from
Oct 28, 2015, 6:00 PM EDT
Expired
Oct 27, 2015, 3:45 PM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WHUS71 KPHI 270821
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
421 AM EDT TUE OCT 27 2015

ANZ450-451-272115-
/O.NEW.KPHI.SC.Y.0163.151028T0400Z-151028T2200Z/
/O.NEW.KPHI.GL.A.0014.151028T2200Z-151029T1000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
421 AM EDT TUE OCT 27 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
EDT WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
EDT WEDNESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH
IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT.

* WINDS...EAST AT 15 TO 20 KT WITH GUSTS UP TO 25 KT LATE TONIGHT
  AND WEDNESDAY, FOLLOWED BY SOUTHEAST 15 TO 25 KT WITH GUSTS UP
  TO 35 KT WEDNESDAY EVENING AND NIGHT. 

* SEAS...BUILDING TO BETWEEN 6 AND 11 FEET FROM LATE TONIGHT
  THROUGH LATE WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ430-431-272115-
/O.NEW.KPHI.SC.Y.0163.151028T0400Z-151029T1000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
421 AM EDT TUE OCT 27 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
EDT THURSDAY.

* WINDS...EAST TO SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ452>455-272115-
/O.EXT.KPHI.SC.Y.0162.000000T0000Z-151029T1000Z/
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
421 AM EDT TUE OCT 27 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT THURSDAY...

* WINDS...EAST TO SOUTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT,
  WITH THE STRONGEST WINDS EXPECTED FROM TONIGHT THROUGH WEDNESDAY
  NIGHT. 

* SEAS...BUILDING TO BETWEEN 6 AND 10 FEET.

* TIMING...WINDS AND SEAS ARE EXPECTED TO INCREASE TO SMALL CRAFT
  ADVISORY LEVEL TUESDAY AFTERNOON OR EVENING AND CONTINUE THROUGH
  WEDNESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
949 
WHUS71 KPHI 271945
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EDT TUE OCT 27 2015


ANZ450-451-281000-
/O.UPG.KPHI.SC.Y.0163.151028T0400Z-151028T2200Z/
/O.UPG.KPHI.GL.A.0014.151028T2200Z-151029T1000Z/
/O.NEW.KPHI.GL.W.0022.151028T1800Z-151029T1000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
345 PM EDT TUE OCT 27 2015

...GALE WARNING IN EFFECT FROM 2 PM WEDNESDAY TO 6 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM WEDNESDAY TO 6 AM EDT
THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS...SOUTHEAST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...7 TO 10 FEET.

* TIMING...SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE AS EARLY
  AS THIS EVENING. WINDS AND SEAS WILL CONTINUE TO INCREASE
  THROUGH TONIGHT INTO TOMORROW MORNING. GALE FORCE WINDS COULD
  DEVELOP AS EARLY AS EARLY TOMORROW AFTERNOON AND SHOULD CONTINUE
  THROUGH MUCH OF WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ452>455-281000-
/O.CON.KPHI.SC.Y.0162.000000T0000Z-151029T1000Z/
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
345 PM EDT TUE OCT 27 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
THURSDAY...

* WINDS...SOUTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...7 TO 10 FEET.

* TIMING...WINDS AND SEAS ARE EXPECTED TO INCREASE TO SMALL 
  CRAFT ADVISORY LEVEL TUESDAY AFTERNOON OR EVENING AND CONTINUE 
  THROUGH WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ430-431-281000-
/O.CON.KPHI.SC.Y.0163.151028T0400Z-151029T1000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
345 PM EDT TUE OCT 27 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 AM EDT THURSDAY...

* WINDS...SOUTHEAST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Oct 27, 4:09 AM EDT, 12 minutes earlier.

Area forecast discussion, Oct 27, 4:09 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
409 AM EDT TUE OCT 27 2015

.SYNOPSIS...
STRONG HIGH PRESSURE OVER NEW ENGLAND WILL SHIFT OFFSHORE DURING
TODAY. AS LOW PRESSURE TRACKS UP THE TENNESSEE VALLEY TO THE GREAT
LAKES REGION TONIGHT AND WEDNESDAY, A WARM FRONT WILL LIFT THROUGH
OUR AREA DURING WEDNESDAY. A STRONG COLD FRONT WILL THEN SWEEP
ACROSS OUR REGION THURSDAY, WITH A SECONDARY COLD FRONT MOVING
THROUGH FRIDAY. HIGH PRESSURE IS EXPECTED TO BUILD EAST AND BE OVER
OUR AREA SATURDAY, THEN SLIDE OFFSHORE SUNDAY INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RELATIVELY QUIET WEATHER IS EXPECTED THROUGH MUCH OF THE DAY FOR THE
REGION AS AN AREA OF HIGH PRESSURE CENTERED OVER NEW ENGLAND SLOWLY
BEGINS TO PROGRESS EAST AND OFFSHORE. THROUGHOUT THE DAY, THOUGH, WE
WILL SEE SOME HIGHER CLOUDS STREAMING IN FROM THE SOUTHWEST,
GRADUALLY THICKENING AND LOWERING BY THE END OF THE DAY, IN ADVANCE
OF A LOW PRESSURE SYSTEM OVER THE SOUTHERN STATES. WHILE WE HAVE
KEPT SOME SLIGHT CHANCE POPS INTO THIS EVENING FOR PORTIONS OF THE
DELMARVA, THE ONSET OF MORE STEADY RAIN WILL LIKELY NOT OCCUR UNTIL
AFTER SUNSET. WINDS OVERALL THROUGH THE DAY WILL BE OUT OF AN EAST-
NORTHEAST DIRECTION, AVERAGING AROUND 10 MPH OR LESS. MAXIMUM
DAYTIME TEMPERATURES WERE AN EVEN MET/MAV GUIDANCE BLEND, WITH HIGHS
IN THE MID/UPPER 50S NORTH TO THE LOWER 60S SOUTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
CONDITIONS WILL BE STEADILY DETERIORATING THROUGH THE LATE EVENING
AND THE EARLY MORNING HOURS LEADING INTO WEDNESDAY, FIRST WITH
THICKENING AND LOWERING CLOUDS FROM SOUTHWEST TO NORTHEAST ACROSS
THE FORECAST AREA, FOLLOWED BY STEADIER RAIN ARRIVING, ESPECIALLY
AFTER MIDNIGHT. SOME AREAS MAY SEE A QUARTER OF AN INCH OF RAIN BY
DAYBREAK WEDNESDAY, ESPECIALLY NEAR THE DELMARVA. A STEADY EASTERLY
WIND WILL ALSO BE FELT ACROSS THE REGION AS THE PRESSURE GRADIENT
TIGHTENS, WITH WINDS NEARING 20 MPH INTO THE EARLY MORNING OF
WEDNESDAY. MINIMUM TEMPERATURES WILL BE MILD, RANGING FROM THE
MIDDLE TO UPPER 40S NORTH TO THE UPPER 50S INTO THE SOUTHERN
DELMARVA.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE SYNOPTIC SETUP IS COMPRISED OF AN AMPLIFYING UPPER-LEVEL TROUGH
FROM THE MIDWEST TO THE OHIO VALLEY WEDNESDAY INTO THURSDAY. THIS
WILL DRIVE SURFACE LOW PRESSURE TO OUR WEST INTO CANADA WITH A
STRONG COLD FRONT CROSSING OUR AREA THURSDAY. THE UPPER-LEVEL TROUGH
IS EXPECTED TO REMAIN IN THE EAST THURSDAY BEFORE LIFTING OUT
FRIDAY, ALLOWING THE FLOW ALOFT TO BECOME MORE ZONAL. A RIDGE OFF
THE SOUTHEAST COAST SHOULD KEEP SURFACE HIGH PRESSURE NEAR OUR AREA
OVER THE WEEKEND. THE MAIN WEATHER IMPACTS ARE EXPECTED TO BE
WEDNESDAY AND WEDNESDAY NIGHT WITH AREAS OF HEAVY RAIN AND
POTENTIALLY GUSTY WINDS WITH LOW-TOPPED CONVECTION. WE USED A
MODEL/CONTINUITY BLEND APPROACH FOR WEDNESDAY INTO FRIDAY, THEN
BLENDED IN THE 00Z WPC GUIDANCE WITH CONTINUITY THEREAFTER. SOME
ADJUSTMENTS WERE THEN MADE AFTER ADDITIONAL COLLABORATION WITH OUR
NEIGHBORING OFFICES.

FOR WEDNESDAY AND WEDNESDAY NIGHT...AN AMPLIFYING UPPER-LEVEL TROUGH
FROM THE MIDWEST TO THE GREAT LAKES WILL DRIVE A DEEPENING SURFACE
LOW WELL TO OUR WEST. AS THIS OCCURS, A RIDGE AXIS WILL SHIFT TO OUR
EAST ALLOWING STRONG HIGH PRESSURE TO FOLLOW AS WELL. AS HEIGHT
FALLS OVERSPREAD THE AREA FROM THE WEST AND THE GRADIENT INCREASES,
THIS WILL ALLOW WINDS TO INCREASE THROUGH THE ATMOSPHERE. THE MODELS
SHOW A 40-50 KNOT JET AT 925 MB INITIALLY FROM THE SOUTH-SOUTHEAST.
THIS WILL HELP ADVECT TROPICAL MOISTURE NORTHWARD WHICH IS EVIDENT
IN THE PW VALUES SURGING TO NEAR 2.0 INCHES. THE COMBINATION OF THE
STRENGTHENING WIND FIELDS, SOME UPPER-LEVEL DIVERGENCE AND INCOMING
LARGE SCALE ASCENT ALONG WITH WAA RESULTS IN PERIODS OF RAIN. GIVEN
THE MAGNITUDE OF THE MOISTURE ADVECTION, SOME OF THE RAIN IS
EXPECTED TO BE HEAVY AT TIMES. OVERALL, ANY FLOODING SHOULD BE MINOR
AND MOSTLY THE URBAN/POOR DRAINAGE VARIETY. THIS COULD BE ENHANCED
BY FALLEN LEAVES THAT CLOG STORM DRAINS. THE HEAVIEST RAIN LOOKS TO
FAVOR THE UPSLOPE AREAS NORTH AND WEST OF INTERSTATE 95. WE WILL
PROBABLY TRANSITION FROM PERIODS OF RAIN WEDNESDAY TO SHOWERS
WEDNESDAY NIGHT AS A WARM FRONT LIFTS NORTHWARD.

AS THE LOW-LEVEL WAA CONTINUES WEDNESDAY NIGHT AHEAD OF A STRONG
COLD FRONT, OUR SURFACE TEMPERATURES MAY ACTUALLY RISE SOME. THIS
MAY CONTRIBUTE TO SOME INSTABILITY WEDNESDAY AFTERNOON AND
ESPECIALLY AT NIGHT, HOWEVER IT IS UNCERTAIN HOW MUCH CAN BE
REALIZED AND IF IT BECOMES SURFACE BASED. GIVEN THE STRONG WIND
FIELDS IN PLACE, WHICH IS MOSTLY UNIDIRECTIONAL JUST ABOVE THE
SURFACE, FORCING FOR ASCENT MAY RESULT IN A BAND OF LOW-TOPPED
CONVECTION. IF THIS DEVELOPS, LOCALLY STRONG TO DAMAGING WINDS COULD
OCCUR AS IT WILL HAVE NEARLY 50 KNOTS OF WIND TO TAP. THE LACK OF
OVERALL INSTABILITY HOWEVER MAY LIMIT LIGHTNING PRODUCTION. WE WILL
HOWEVER KEEP A CHC OF THUNDER IN MOSTLY FOR WEDNESDAY AFTERNOON AND
EVENING.

THE WARMING OF THE BOUNDARY LAYER MAY BE ENOUGH TO GO AGAINST THE
RAIN INDUCED INVERSION, ALLOWING MIXING DOWN SOME OF THE STRONG
WINDS ABOVE THE SURFACE WITHIN THE GRADIENT FLOW. THIS SHOULD RESULT
IN AT LEAST BREEZY CONDITIONS DEVELOPING FROM SOUTH TO NORTH,
ESPECIALLY CLOSER TO THE COAST AND IN THE HIGHER TERRAIN. GIVEN NOT
AS IDEAL BOUNDARY LAYER MIXING ANTICIPATED, THE WINDS ARE
ANTICIPATED TO BE BELOW ADVISORY CRITERIA. IT COULD COME CLOSE
THOUGH ALONG THE COAST AND IN THE HIGHER TERRAIN IF ENOUGH MIXING
OCCURS.

FOR THURSDAY...A STRONG COLD FRONT MOVES THROUGH, HOWEVER THE
SHOWERS SHOULD END EARLY IN THE MORNING AS A DRY SLOT OVERTAKES THE
AREA. THE CORE OF THE UPPER-LEVEL TROUGH/CLOSED LOW IS FORECAST TO
TRACK TO OUR NORTHWEST, HOWEVER CAA AND CYCLONIC FLOW COULD TOSS
SOME WRAPAROUND SHOWERS TOWARD OUR FAR NORTHERN ZONES. OVERALL, A
BREEZY BUT RATHER MILD DAY AS THE MAIN CAA IS DELAYED SOME.

FOR FRIDAY THROUGH SUNDAY...THE UPPER-LEVEL TROUGH LIFTS OUT DURING
FRIDAY, HOWEVER A SECONDARY COLD FRONT MOVES THROUGH. THIS FEATURE
LOOKS MOISTURE STARVED AND THEREFORE PROBABLY MOVES THROUGH DRY. IT
WILL BE MUCH COOLER ON FRIDAY. THE FLOW THEN TURNS MORE ZONAL
OVERALL WITH STRONG SURFACE HIGH PRESSURE BUILDING IN SATURDAY
BEFORE MOVING OFFSHORE SUNDAY. SOME MOISTURE RETURN ALONG WITH WAA
MAY COMBINE WITH SOME ENERGY TRACKING NORTHEASTWARD TO INCREASE THE
CLOUDS SUNDAY. SOME GUIDANCE SHOWS SHOWERS NEARING THE AREA, HOWEVER
TIMING AND SYSTEM STRENGTH IS IN QUESTION.

FOR MONDAY...AN IMPULSE IN THE WEST TO SOUTHWEST FLOW ALOFT MAY
ALLOW FOR SOME SHOWERS. THIS WILL BE BETWEEN HIGH PRESSURE
ANCHORED OFFSHORE AND A WARM FRONT LIFTING ACROSS THE GREAT LAKES,
WHICH KEEPS OUR AREA IN THE WARM SECTOR. SOME MORE SUBTLE SHORT
WAVE ENERGY MAY WORK WITH INCREASING MOISTURE AND WAA TO PROVIDE
SOME SHOWERS. THERE IS LESS CERTAINTY THIS FAR OUT, THEREFORE HELD
TO CONTINUITY/WPC GUIDANCE.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY, AND SURROUNDING AREAS.

TODAY...VFR CONDITIONS WILL CONTINUE, WITH SOME HIGH, THIN CIRRUS
THROUGH THE EARLY MORNING. CEILINGS WILL REMAIN VFR THROUGH THE DAY,
BUT HIGH-LEVEL CLOUDS WILL GRADUALLY THICKEN AND LOWER THROUGH THE
DAY. WINDS OVERALL WILL REMAIN LIGHT, UNDER 10 KNOTS, AND OUT OF A
EAST-NORTHEAST DIRECTION.

TONIGHT...VFR CONDITIONS ARE ANTICIPATED THROUGH THE FIRST PART OF
THE NIGHT, BUT DURING THE EARLY MORNING LEADING INTO WEDNESDAY,
CONDITIONS ARE EXPECTED TO LOWER TO MVFR WITH SOME RAIN MOVING IN
FROM THE SOUTHWEST. IN ADDITION, THERE IS A CHANCE FOR LOW LEVEL
WIND SHEAR TO DEVELOP INTO WEDNESDAY MORNING, AND THIS MAY NEED TO
BE ADDED TO THE TAFS. OTHERWISE, WINDS THROUGH TONIGHT WILL CONTINUE
TO BE OUT OF AN EASTERLY DIRECTION, AVERAGING CLOSER TO 10 KNOTS.

OUTLOOK...
WEDNESDAY AND WEDNESDAY NIGHT...MVFR/IFR CONDITIONS EXPECTED WITH
PERIODS OF RAIN. SOME OF THE RAIN SHOULD BE HEAVY AT TIMES, WHICH
WOULD REDUCE THE VISIBILITY AT TIMES. THERE IS A CHANCE FOR LOW-
LEVEL WIND SHEAR WEDNESDAY AS STRONG WINDS JUST ABOVE THE SURFACE
MOVE THROUGH. A FEW EMBEDDED THUNDERSTORMS, OR EVEN A LINE OF LOW-
TOPPED STORMS, IS POSSIBLE LATER WEDNESDAY AFTERNOON AND EVENING
AND GUSTY WINDS ARE POSSIBLE. SOUTHEAST WINDS DURING THE DAY
INCREASE TO 10-20 KNOTS, TURNING SOUTHWESTERLY IN THE EVENING WITH
GUSTS TO 30 KNOTS POSSIBLE. THE BEST CHANCE FOR STRONGER GUSTS
APPEAR TO BE CLOSER TO THE COAST.

THURSDAY AND FRIDAY...THE CONDITIONS ARE EXPECTED TO IMPROVE TO VFR
THURSDAY MORNING AS A COLD FRONT ARRIVES, ALLOWING THE WINDS TO
SHIFT TO THE WEST-NORTHWEST IN THE AFTERNOON AND BE GUSTY AT TIMES.
VFR FRIDAY WITH WINDS TURNING MORE NORTH-NORTHWEST AND DIMINISHING
SOME.

SATURDAY...VFR WITH WINDS TURNING SOUTHERLY.

&&

.MARINE...
A SMALL CRAFT ADVISORY CONTINUES FOR OUR COASTAL WATERS FROM LITTLE
EGG INLET, NJ SOUTHWARD TO FENWICK ISLAND, DE. LATEST OBSERVATIONS
FROM BUOY 44009 SHOW SEAS HOVERING BETWEEN 4 TO 5 FEET, AND ALTHOUGH
THERE MAY BE AN OVERALL LULL IN SEAS/WINDS FOR OUR SOUTHERN COASTAL
WATERS THIS MORNING, WE ARE ANTICIPATING WIND GUSTS TO BE NEARING
SCA THRESHOLDS BY LATER THIS AFTERNOON.

ELSEWHERE, WE RAISE A SMALL CRAFT ADVISORY FOR OUR NORTHERN COASTAL
WATERS FROM LITTLE EGG INLET, NJ NORTHWARD TO SANDY HOOK, NJ AND FOR
THE UPPER AND LOWER DELAWARE BAY AT MIDNIGHT TONIGHT AS WIND GUSTS
WILL BE REACHING AROUND 25 KNOTS WITH A TIGHTENING PRESSURE
GRADIENT.

OUTLOOK...
A POTENT LOW-LEVEL JET IS FORECAST TO MOVE ACROSS THE AREA WEDNESDAY
AND WEDNESDAY NIGHT. THE MODEL GUIDANCE CONSENSUS HAS THIS MAINLY
ACROSS THE NORTHERN COASTAL WATERS WEDNESDAY NIGHT. THE FORECAST
SOUNDINGS SHOW 40-55 KNOTS OF WIND NOT TO FAR ABOVE THE SURFACE,
HOWEVER THE MIXING DOES NOT APPEAR TO BE IDEAL. SINCE THERE IS SOME
POTENTIAL FOR GALE FORCE GUSTS, WE ISSUED A GALE WATCH FOR WEDNESDAY
NIGHT JUST FOR THE NORTHERN TWO COASTAL WATERS ZONES /FORECAST
LOCATION OF THE STRONGEST LOW-LEVEL JET/. ELSEWHERE, WE ARE
ANTICIPATING A STRONG SMALL CRAFT ADVISORY TO OCCUR THEREFORE IT WAS
EXTENDED OUT THROUGH WEDNESDAY NIGHT. THE INITIAL SOUTHEASTERLY FLOW
UP DELAWARE BAY WEDNESDAY AND WEDNESDAY EVENING COULD HAVE A FUNNEL
AFFECT WITH GUSTS NEARING GALE FORCE, HOWEVER SINCE THERE IS LESS
CONFIDENCE HERE WE DID NOT GO WITH A GALE WATCH. SEAS ARE
ANTICIPATED TO BUILD QUITE A BIT THROUGH WEDNESDAY EVENING.

A COLD FRONT MOVES THROUGH THURSDAY WITH A WIND SHIFT TO THE WEST-
NORTHWEST. IT WILL BE A WARMER DAY, AND THEREFORE MIXING SHOULD BE
MORE LIMITED ALONG WITH SOME WEAKENING OF THE LOW-LEVEL WIND FIELD.
IT MAY TAKE SOME TIME FOR THE SEAS TO COME DOWN HOWEVER ON THE
OCEAN. THE WINDS AND SEAS ARE ANTICIPATED TO LOWER DURING FRIDAY,
THEN BE BELOW ADVISORY CRITERIA ON SATURDAY.

&&

.TIDES/COASTAL FLOODING...
WITH THE FULL MOON TODAY, ASTRONOMICAL HIGH TIDES TODAY AND
WEDNESDAY ARE HIGHER THAN NORMAL, IN SOME CASES JUST A FEW TENTHS OF
A FOOT BELOW MINOR TIDAL FLOODING THRESHOLDS FOR THE ATLANTIC COAST,
DELAWARE BAY, AND THE TIDAL DELAWARE RIVER.

THE HIGHEST TIDE FOR TODAY (BETWEEN 7 AND 9 AM EDT ON THE ATLANTIC
COAST AND 11 AND 3 PM FOR THE UPPER BAY AND DELAWARE RIVER), WILL
APPROACH MINOR FLOODING THRESHOLDS, BUT SHOULD NOT GO ABOVE FLOOD
ADVISORY THRESHOLDS. WE WILL CONTINUE TO MONITOR THE LATEST
AVAILABLE DATA AND MODEL GUIDANCE.

FOR WEDNESDAY...A STRONGER ONSHORE FLOW IS EXPECTED ALONG WITH
HIGHER SEAS. PERIODS OF RAIN, SOME OF WHICH SHOULD BE HEAVY AT
TIMES, COULD ENHANCE THE TIDAL FLOODING DUE TO THE WATER NOT
DRAINING. BASED ON OUR LOCAL REGRESSION PROGRAM AND SURGE GUIDANCE,
IT APPEARS THAT WIDESPREAD MINOR TIDAL FLOODING OCCURS WITH THE
MORNING HIGH TIDE CYCLE. THIS WOULD NECESSITATE AN EVENTUAL
ADVISORY. WHILE A STRONG ONSHORE FLOW, THE DURATION MAY NOT BE LONG
ENOUGH TO GET WATER LEVELS TO MODERATE CRITERIA DESPITE THE
LINGERING INFLUENCE OF THE FULL MOON AND THEREFORE NO COASTAL FLOOD
WATCH IS ISSUED ATTM.

ON OUR SIDE OF THE CHESAPEAKE BAY, TIDAL FLOODING DOES NOT APPEAR
LIKELY UNTIL AT LEAST ONCE THE WIND SHIFT OCCURS WEDNESDAY NIGHT.
THERE IS MORE UNCERTAINTY HERE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ452>455.
     GALE WATCH FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT
     FOR ANZ450-451.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EDT
     WEDNESDAY FOR ANZ450-451.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM EDT
     THURSDAY FOR ANZ430-431.

&&

SYNOPSIS...GORSE
NEAR TERM...KLINE
SHORT TERM...KLINE
LONG TERM...GORSE
AVIATION...GORSE/KLINE
MARINE...GORSE/KLINE
TIDES/COASTAL FLOODING...GORSE/KLINE
Hazardous weather outlook, Oct 26, 3:48 PM EDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 PM EDT MON OCT 26 2015

NJZ001-007>010-015-PAZ054-055-060>062-101>106-272000-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
348 PM EDT MON OCT 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

LOCALLY HEAVY RAIN COULD LEAD TO FLOODING IN POOR DRAINAGE AREAS
WEDNESDAY AND WEDNESDAY NIGHT. FALLEN LEAVES WILL LIKELY
EXACERBATE THE FLOODING.

THERE IS ALSO A LOW CHANCE THAT A LINE OF SHOWERS AND OR
THUNDERSTORMS COULD CAUSE GUSTY WINDS WEDNESDAY EVENING OR
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ012>014-016>027-PAZ070-071-
272000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
348 PM EDT MON OCT 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WIDESPREAD MINOR TIDAL FLOODING IS LIKELY WITH THE HIGH TIDE
CYCLE ON WEDNESDAY FOR THE NEW JERSEY SHORE, DELAWARE BEACHES,
DELAWARE BAY AND TIDAL DELAWARE RIVER. THE CHANCE IN CHESAPEAKE
BAY WOULD BE LATER IN THE DAY ON WEDNESDAY, POSSIBLY WEDNESDAY
NIGHT.

LOCALLY HEAVY RAIN COULD ALSO LEAD TO FLOODING IN POOR DRAINAGE
AREAS WEDNESDAY AND WEDNESDAY NIGHT. FALLEN LEAVES WOULD
EXACERBATE THE FLOODING.

THERE IS ALSO A LOW CHANCE THAT A LINE OF SHOWERS AND OR
THUNDERSTORMS COULD CAUSE GUSTY WINDS ON WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-272000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
348 PM EDT MON OCT 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A CHANCE FOR GALE FORCE WINDS WEDNESDAY INTO WEDNESDAY
EVENING. IN ADDITION, THERE IS A SMALL CHANCE THAT THUNDERSTORMS
WEDNESDAY AFTERNOON AND EVENING COULD PRODUCE ADDITIONAL GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 10:06 PM EDTSmall Craft AdvisoryPHI4 days
Oct 27, 4:21 AM EDTSmall Craft AdvisoryPHI49 hr
Oct 27, 3:45 PM EDTGale WarningPHI38 hr
Oct 27, 3:50 PM EDTCoastal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 2 more22 hr

Nearby

Gale Watches in New Jersey, 2015Every gale watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.